# SDR CALA9700579

- Difficulty date: April 16, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N16884
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48074
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Hyd Pump
- Part number: AS66411LS666
- Condition: Shaft Worn
- Location: Lt Engine
- Part time: 22,865 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

THE LEFT ENGINE HYDRAULIC PRESSURE DROPPED TO ZERO SHORTLY AFTER TAKEOFF.  THE HYDRAULIC QUANTITY WAS NORMAL.  THE AIRCRAFT WAS RETURNED TO EWR WHERE IT LANDED WITHOUT INCIDENT.  MAINTENANCE FOUND THE LT ENGINE DRIVEN HYDRAULIC PUMP HAD FAILED DUE TO A WORN SHAFT.  THE HYDRAULIC PUMP WAS REMOVED AND REPLACED.  THE ENGINE WAS RUN AND LEAK AND OPERATIONAL CHECKS WERE GOOD.
